MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 502-03-56E
Medical Device Problem Codes Malposition of Device (2616); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 03/20/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Per medical records in pi, revision of liner and femoral head for dislocation, shell and screws for revision for unspecified reason.Update: - (b)(6) 2014 head and acetabular revision due to chronic dislocation.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding dislocation involving malposition of the trident shell was reported.The event of dislocation was reported.The event of malposition was not reported.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: confirmation: a revision surgery of a rejuvenate stem (12/19/2013) can be confirmed but increased metal levels at that time cannot be confirmed.A subsequent revision can be confirmed for recurrent dislocation (03/20/2014, note: the stated existence of metallosis and poor tissues at the prior revision was not confirmed).A third revision (05/18/2021) can also be confirmed during which component to component impingement was noted with notching of the femoral neck and some metallosis in the tissues.Additional medical records would be required to define the event further.Root cause: the root cause of the first revision was pain and concern with the association of a recalled implant.Stated increased metal level could not be confirmed.The root cause of the second revision was instability.The root cause of the third revision cannot be ascertained without additional medical records.That said, impingement and notching of the femoral neck was noted at the time of the revision and this could certainly explain the concern and/or finding of increased metal levels (if confirmed) and metallosis.Product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: a review of the provided medical information by a clinical consultant indicated: confirmation: a revision surgery of a rejuvenate stem (12/19/2013) can be confirmed but increased metal levels at that time cannot be confirmed.A subsequent revision can be confirmed for recurrent dislocation (03/20/2014, note: the stated existence of metallosis and poor tissues at the prior revision was not confirmed).A third revision ((b)(6) 2021) can also be confirmed during which component to component impingement was noted with notching of the femoral neck and some metallosis in the tissues.Additional medical records would be required to define the event further.Root cause: the root cause of the first revision was pain and concern with the association of a recalled implant.Stated increased metal level could not be confirmed.The root cause of the second revision was instability.The root cause of the third revision cannot be ascertained without additional medical records.That said, impingement and notching of the femoral neck was noted at the time of the revision and this could certainly explain the concern and/or finding of increased metal levels (if confirmed) and metallosis.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 56MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key13168665
Report Number0002249697-2022-00015
Device Sequence Number5925671
Product Code LPH
UDI-Device Identifier07613327040166
UDI-Public07613327040166
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2016
Device Model Number502-03-56E
Device Catalogue Number502-03-56E
Device Lot NumberMKMY27
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/08/2021
Supplement Date Received by Manufacturer03/21/2022
Initial Report FDA Received Date01/05/2022
Supplement Report FDA Received Date04/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/25/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient SexUnknown